MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7755124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-op diagnosis (revision surgery): chronic wound dehiscence, non-union, broken hardware procedure: posterior cervical fusion from occiput to c2.It was reported that on an unknown date, post-op, rod broke.Patient underwent revision surgery for replacement of broken hardware as well as for treatment of non-union and wound dehiscence.Broken rod was replaced.
 
Additional Manufacturer Narrative
Additional info: product analysis: visual review confirms rod breakage.Damage and smearing noted on fracture surfaces.Optical examination did not identify immediately adjacent pre-existing surface defects that could contribute to crack propagation of fracture.Fracture surface examination of the fractured pin diameter identified ratchet marks on one side near one location of crack origination, with progressive striations or beach marks emanating on opposite sides of the fracture through the cross section of the rods until subsequent mechanical failure near the center line of the pin.Dimensional inspection confirms conformance to print specification.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implants.The above observations are consistent with failure due to cyclic fatigue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6669140
Report Number1030489-2017-01625
Device Sequence Number19092366
Product Code KWP
UDI-Device Identifier00613994514509
UDI-Public00613994514509
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7755124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer08/15/2017
08/15/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/16/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;